MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR HIGH SENSITIVITY TROPONIN I (TNIH) ASSAY; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR HIGH SENSITIVITY TROPONIN I (TNIH) ASSAY; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer reports observation of discordant elevated advia centaur high-sensitivity troponin i (tnih) result for one patient.The initial result was reported to physician(s), who questioned the result.The sample was repeated on different alternate methods (for troubleshooting purposes) and the results were comparable to the initial result except for one alternate method testing.The interpretation of results section of the advia centaur tnih instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens continues to investigate.
 
Event or Problem Description
The customer obtained a discordant elevated advia centaur high-sensitivity troponin i (tnih) result for one patient.The initial result was reported to physician(s), who questioned the result.The sample was repeated on different alternate methods (for troubleshooting purposes) and the results were comparable to the initial result except for one alternate method testing.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant tnih results.
 
Additional Manufacturer Narrative
Initial mdr 2432235-2023-00161 was filed on jun 15, 2023.Additional information ¿ jun 30, 2023: the customer observed a repeatedly elevated (>ifu 45 pg/ml 99th% reference) advia centaur tnih value for a patient that was low/normal on an alternate method.Quality control (qc) was within acceptable limits.Advia centaur result: 314.2 ng/l (male reference cutoff: 53.5 ng/l).Alternate method 1 result: 256.6 ng/l (reference interval 0¿60.4 ng/l).Alternate method 2 result: 228 pg/ml (ng/l) (male reference range: 34 ng/l).Alternate method 3 result: 258 ng/l (male reference range: 39 ng/l).Alternate method 4 result: 6.4 pg/ml (ng/l) (reference range: 19.8 ng/l).Alternate method 5 result: 160 ng/l (reference range: 160 ng/l).All methods yielded results on this patient were > reference interval except for alternate method 4.Siemens ran a returned sample from the patient neat and after treatment with heterophile binding tube (hbt).The neat result was 351.77 pg/ml (ng/l), which is consistent with the customer's observed recovery.There was no appreciable change in dose after treatment with the hbt, indicating the absence of a heterophile antibody as the cause for the elevated result.Per the instruction for use (ifu), there are conditions, cardiac and non-cardiac, other than acute myocardial infarction (ami), that are known to cause myocardial injury and elevated troponin i values.No potential product issue has been observed.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ADVIA CENTAUR HIGH SENSITIVITY TROPONIN I (TNIH) ASSAY
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key17133690
Report Number2432235-2023-00161
Device Sequence Number6448256
Product Code MMI
UDI-Device Identifier00630414602929
UDI-Public00630414602929
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K171274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberN/A
Device Catalogue Number10994775
Device Lot Number087
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown